Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 115, NWS Louisville, KY

May 24, 2000Green County, Hart County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 24, 2000, 1:01 AM CDT for Green County, Hart County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 24, 2000, 1:01 AM CDT (06:01 UTC)
Expired
May 24, 2000, 1:30 AM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Green County, KY, Hart County, KY

The radar

The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 1:05 AM CDTThunderstorm Wind 60 ECub Run, KYTrees down across Highway 728 at Cub Run.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1386 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS53 KLMK 240602
SVRSDF
KYC087-099-240630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
101 AM CDT WED MAY 24 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREEN COUNTY IN SOUTH CENTRAL KENTUCKY
  HART COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 130 AM CDT

* AT 100 AM CDT...NWS DOPPLER RADAR INDICATED THUNDERSTORMS WITH
  DAMAGING WINDS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
  PRICEVILLE TO 2 MILES WEST OF THREE SPRINGS...OR ALONG A LINE
  EXTENDING FROM 40 MILES NORTHEAST OF BOWLING GREEN TO 38 MILES EAST
  OF BOWLING GREEN...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LINWOOD...MONROE AROUND 105 AM CDT
  HAMMONVILLE...PIERCE AROUND 110 AM CDT
  CREAL...EXIE...SUMMERSVILLE AROUND 115 AM CDT
  ALLENDALE...GREENSBURG AROUND 120 AM CDT
  BLACK GNAT AROUND 125 AM CDT

DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS LINE OF
STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS
PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.

VLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:25 PM CDT, 9 hours 36 minutes earlier.

Area forecast discussion, May 23, 3:25 PM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 PM EDT TUE MAY 23 2000

MUCH SEVERE WEATHER TODAY...NUMEROUS WARNINGS AND WATCHES.

MORE THUNDERSTORMS DEVELOPING AND CENTRAL KENTUCKY AND SOUTHERN
INDIANA REMAINING IN WARM MOIST AIRMASS THROUGH TONIGHT AND INTO
WEDENSDAY. FRONT TO MOVE THROUGH WEDNESDAY NIGHT BRINGING SOMEWHAT
COOLER AND DRIER AIR TO NORTHERN PART OF FORECAST AREA FOR THURSDAY.

NOT MUCH TIME TO DIGEST GUIDANCE AND WILL GO WITH MOS NUMBERS FOR
NOW.

.SDF...NONE
SCHOLZ

In the hours before

Local storm report, May 23, 8:26 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EDT TUE MAY 23 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0701 PM    FAIRPLAY                  KY   1 INCH HAIL
05/23/00   ADAIR                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, May 23, 10:59 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1159 PM EDT TUE MAY 23 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 AM    9 S HAWESVILLE            KY   1 INCH HAIL
05/23/00   HANCOCK                        REPORTED BY PUBLIC.

1030 AM    PLEASANT RIDGE            KY   1 INCH HAIL
05/23/00   OHIO                           REPORTED BY STORM
                                          SPOTTER.

1045 AM    CLOVERPORT                KY   1.75 INCH HAIL
05/23/00   BRECKINRIDGE                   REPORTED BY PUBLIC.

1050 AM    DUNDEE                    KY   1.75 INCH HAIL
05/23/00   OHIO                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1054 AM    FORDSVILLE                KY   1 INCH HAIL
05/23/00   OHIO                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1100 AM    IRVINGTON                 KY   1.75 INCH HAIL
05/23/00   BRECKINRIDGE                   REPORTED BY MEDIA.

1100 AM    HARDINSBURG               KY   1.75 INCH HAIL
05/23/00   BRECKINRIDGE

1110 AM    CANEYVILLE                KY   .75 INCH HAIL
05/23/00   GRAYSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1135 AM    SHREWSBURY                KY   .75 INCH HAIL
05/23/00   GRAYSON                        REPORTED BY MEDIA.

1145 AM    ANNETA                    KY   1 INCH HAIL
05/23/00   GRAYSON                        REPORTED BY STORM
                                          SPOTTER.

1147 AM    ANNETA                    KY   1.75 INCH HAIL
05/23/00   GRAYSON                        REPORTED BY STORM
                                          SPOTTER.

1150 AM    KYROCK                    KY   2 INCH HAIL
05/23/00   EDMONSON                       REPORTED BY COOPERATIVE
                                          OBSERVER AT NOLIN LAKE.

1213 PM    PRICEVILLE                KY   1.75 INCH HAIL
05/23/00   HART                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1215 PM    MUNFORDVILLE              KY   1 INCH HAIL
05/23/00   HART                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1219 PM    MUNFORDVILLE              KY   1.75 INCH HAIL
05/23/00   HART                           REPORTED BY COOPERATIVE
                                          OBSERVER.

1240 PM    HISEVILLE                 KY   1 INCH HAIL
05/23/00   BARREN                         REPORTED BY STORM
                                          SPOTTER.

1244 PM    SAVOYARD                  KY   1.75 INCH HAIL
05/23/00   METCALFE

1245 PM    1 S GLASGOW               KY   1 INCH HAIL
05/23/00   BARREN                         REPORTED BY STORM
                                          SPOTTER.

1255 PM    EDMONTON                  KY   1.75 INCH HAIL
05/23/00   METCALFE                       REPORTED BY STORM
                                          SPOTTERS,

0135 PM    EDMONTON                  KY   1 INCH HAIL
05/23/00   METCALFE                       REPORTED BY PUBLIC.

0140 PM    HISEVILLE                 KY   1.75 INCH HAIL
05/23/00   BARREN                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0148 PM    CENTER                    KY   1.75 INCH HAIL
05/23/00   METCALFE                       REPORTED BY PUBLIC.

0205 PM    LECTA                     KY   .75 INCH HAIL
05/23/00   BARREN                         REPORTED BY PUBLIC.

0205 PM    SHIPLEY                   KY   WIND DAMAGE
05/23/00   CLINTON                        HOUSES DAMAGED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0209 PM    HARDINSBURG               KY   1.75 INCH HAIL
05/23/00   BRECKINRIDGE                   COVERING GROUND.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0215 PM    BURKESVILLE               KY   1 INCH HAIL
05/23/00   CUMBERLAND                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0222 PM    HARDINSBURG               KY   2.75 INCH HAIL
05/23/00   BRECKINRIDGE                   CARS DAMAGED. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0230 PM    SHIPLEY                   KY   1.75 INCH HAIL
05/23/00   CLINTON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0235 PM    CECILIA                   KY   1.75 INCH HAIL
05/23/00   HARDIN                         REPORTED BY PUBLIC.
                                          COVERING GROUND

0250 PM    HUDSON                    KY   1.75 INCH HAIL
05/23/00   BRECKINRIDGE                   REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          ALSO IN MADRID AND
                                          ROUGH RIVER LAKE.

0255 PM    ALBANY                    KY   1.75 INCH HAIL
05/23/00   CLINTON                        REPORTED BY COOPERATIVE
                                          OBSERVER.

0300 PM    4 N LEITCHFIELD           KY   TORNADO
05/23/00   GRAYSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0300 PM    4 N LEITCHFIELD           KY   TORNADO
05/23/00   GRAYSON                        REPORTED BY HAM RADIO
                                          OPERATOR. FACTORY
                                          DESTROYED. HOMES
                                          DESTROYED. POWER IS
                                          OUT. PHONES ARE OUT.
                                          INJURIES, NUMBER
                                          UNKNOWN. ROADS
                                          IMPASSIBLE.

0325 PM    PRICEVILLE                KY   TORNADO
05/23/00   HART                           REPORTED BY PUBLIC.
                                          STILL ON GROUND FROM
                                          GRAYSON COUNTY

0355 PM    FT KNOX                   KY   .75 INCH HAIL
05/23/00   HARDIN                         REPORTED AT BASE AIRPORT.

0418 PM    ELIZABETH TOWN            KY   .75 INCH HAIL
05/23/00   HARDIN                         REPORTED BY PUBLIC.

0525 PM    COBURG                    KY   1.75 INCH HAIL
05/23/00   ADAIR                          REPORTED BY PUBLIC.

0540 PM    COLUMBIA                  KY   WIND DAMAGE
05/23/00   ADAIR                          REPORTED BY LAW
                                          ENFORCEMENT
                                          OFFICIAL.

0701 PM    FAIRPLAY                  KY   1 INCH HAIL
05/23/00   ADAIR                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, May 24, 12:05 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 AM EDT WED MAY 24 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1258 AM    HARTFORD                  KY   62 MPH TSTM GUST
05/24/00   OHIO                           MEASURED WIND GUST.
                                          REPORTED BY MEDIA.
Local storm report, May 24, 12:46 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 AM EDT WED MAY 24 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0125 AM    CANEYVILLE                KY   60 MPH TSTM GUST
05/24/00   GRAYSON                        REPORTED BY STORM
                                          SPOTTER.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:43 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe32 min
May 23, 7:47 PM CDTSevere Thunderstorm WarningLMKAdair, Green28 min
May 23, 8:13 PM CDTSevere Thunderstorm WarningLMKRussell27 min
May 23, 11:52 PM CDTSevere Thunderstorm WarningLMKOhio23 min
May 24, 12:18 AM CDTSevere Thunderstorm WarningLMKGrayson27 min
May 24, 4:47 PM CDTSevere Thunderstorm WarningLMKLogan23 min
May 24, 5:04 PM CDTTornado WarningLMKLogan26 min
May 24, 5:11 PM CDTSevere Thunderstorm WarningLMKWarren34 min
May 24, 5:27 PM CDTTornado WarningLMKSimpson, Warren33 min
May 24, 5:42 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson33 min
May 24, 6:02 PM CDTSevere Thunderstorm WarningLMKAllen28 min
May 24, 6:46 PM CDTSevere Thunderstorm WarningLMKWarren29 min
May 24, 6:51 PM CDTSevere Thunderstorm WarningLMKButler, Warren44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.